Help!? - is this the correct medication?

Hi everybody - I've had parkinsons disease (refuse to give the monster the respect of capital letters!) for about 12 years and am pretty healthy. Had very bad sciatica but kicked this monster out by raiding my piggy-bank and having a private spinal decompression operation. My pd was just about under control with Stalevo -Stalevo150 at 0730 followed by 3 doses of Stalevo125 at about 1030,1330 and 1730. On a bad day I would 'freeze' during the day and evenings were always a problem when the drugs wore off but generally I managed. I also stuck on an 8mg Rotigitine patch at 2100.

After a long battle, I finally saw my specialist last Monday. He said I should continue taking the tablets but to add 0.26mg Pramipexole slow-release tablets in the evening. Wow!! after just 3 days the effects have been remarkable! - already reduced the patch from 8mg to 6mg (and thinking of leaving it off) plus get 4.5/5 hours out of each stalevo tablet. However, on the negative side my arms flail around like a man drunk or possessed. Has anybody else taken this drug? Is it the wrong drug or just too big a starting dose? Truly appreciate any replies with many thanks.

3 Replies

oldestnewest
  • I'm in hopes its just an adjustment period. I'm going thru the same with a new trial I'm on. Dyskenasia has been out of control. Only a week on the Meds. Dr called yesterday said I will adjust. Us pd patients tend to be rigid as we have to be. The other night I was up all night like a mad scientist on my kindle. I think I could have built a hotel. Ask your dr and get lots of rest and fluid. Hopefully this too shall pass. Stay well. Judy

  • I was on 1.25 three pills 3x a day. I hated the side effects I experienced such as more migraines, constipation and night hallucinations. With my dr's ok I am down to one pill 3x a day. My slight tremor has improved, I hope you have better luck with it

  • Hi John. The flailing arms and head (Dyskinesia) are a side effect of having too much levodopa. The more levodopa you take the worse it will get. Levodopa medication does not do anything to slow down the progression of the Pd, it merely hides one or two of the symptoms. Whether you take any Pd medication or not your Pd will contiue to slowly get worse.

    The only known way to slow down or even reverse the symptoms is to start doing some exercise. FAST WALKING did it for me. For the past 14 years I have been more or less symptom and medication-free. I don't claim that you would get the same benefit but I have not yet come across anybody whose symtoms have not improved after starting to do fast walking. It took me 8 years to get to where I am now. So don't expect things to happen straight away.

    If you would like to know more then go to my website - reverseparkinsons.net and you can get a whole lot of information about what to do to manage your Pd better.

    Good luck!

    John

You may also like...